MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MODIFIED KUGEL PATCH; SURGICAL MESH
Catalog Number 0115816
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual evaluation of the sample as received confirms the product was correctly sealed at the chevron end where the pouch has been opened.This is indicated by the presence of clean transfer of the seal when the product was opened.At the opening there are no anomalies in the pouch materials or seal found.The remainder of the supplier seal on both sides of pouch remains sealed and is in good condition.The bottom manufacturing seal is also sealed and in good condition.The pouch was then completely opened to show a complete seal transfer to match that of the top chevron seal finding no anomalies in the seal or pouch materials.Based on the product evaluation the received product pouch was correctly sealed prior to being opened.As received the package was opened, as such it cannot be determined why the user felt they could open the package without resistance.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this production lot of (b)(4) units released for distribution in april, 2018.
 
Event or Problem Description
As reported on (b)(6) 2019 the bard modified kugel was pulled from hospital inventory and, "when the circulating nurse attempted to open the sterile package, they could open the package without resistance.They alleged that the package was originally opened.The device was not used." as reported, there was no abnormality reported with the outer product packaging.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9115329
Report Number1213643-2019-09259
Device Sequence Number2692841
Product Code FTL
UDI-Device Identifier00801741030826
UDI-Public(01)00801741030826
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number0115816
Device Lot NumberHUCQ0917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2019
Initial Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1